A 20-year-old female asked:
Please help very anxious, will taking ppis for hiatal hernia and gerd reduce the risk of developing barrett's oesophagus?
1 doctor answer • 1 doctor weighed in
A Verified Doctoranswered
Follow advice...: Many factors may contribute to the occurrence of Barrett's esophagus like GERD, smoking, regurgitation, etc., and PPIs may help ease GERD-related symptoms. So, it is logical to state PPIs may potentially decrease the risk of developing Barrettt's esophagus. But, how much may it help still remains unclear. Remember: Doc never cures anything, but help modify something to some degree with/without...
605 viewsAnswered >2 years ago
Last updated May 7, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.